MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. SOUNDING PROBE

ZIMMER BIOMET SPINE, INC. SOUNDING PROBE
Catalog Number 07.01759.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a virage ball-tipped probe was missing the ball tip intra-operatively.The fluoro confirmed the tip was not in the patient.There was a 2-minute delay and no impact on the patient.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun (02)" no longer applies but cannot be deleted.Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Inspection the returned device matches the information in the complaint file and was examined.Visual inspection revealed that the ball tip of the device was fractured off.Dhr review the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
SOUNDING PROBE
Common Device Name
PROBE
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key17894541
Report Number3012447612-2023-00316
Device Sequence Number3367183
Product Code HXB
UDI-Device Identifier00887868289040
UDI-Public(01)00887868289040(10)MS5708
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01759.001
Device Lot NumberMS5708
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic